The Side Effects Of Taking The Wrong Dose Of Gabapentin Drug?
Good night, my mother is 65 years old and has heart disease. Recently entered the ER and was given a prescription containing 100 mg of Gabapentin. I made up for the medicine at the pharmacy, but it turned out to be the wrong dose. The dosage given was Gabapentin 300mg and my mother had already taken 1. At this time my mother began to feel dizzy in her head. I want to ask, with the situation that is happening to my mother now is there a possibility of over dosage? Or still safe? Thanks.
Hello Kristanty, thank you for asking.
Do you need to confirm first what you mean is that your mother received gabapentin as a cure for heart disease when she entered the emergency room recently? Gabapentin is an anti-seizure and anti-pain drug in several diseases. Depending on the indications for drug administration determined by the doctor, the dosage may differ. The tablets are indeed available in a dose of 300 mg, so logically, as long as your mother drinks only 1 tablet, that number is still within normal limits. There may not be an overdose, only that there may be side effects.
Side effects can indeed be in the form of dizziness or headaches, other than that it can be drowsiness, insomnia, nausea, vomiting, diarrhea, trembling, muscle and joint pain, and allergic reactions. Side effects will generally disappear when you later stop taking medication. Although it does not exceed the dosage, your mother should still return to the dose prescribed by the doctor. Contact your doctor if more severe symptoms develop later.
Hopefully this answer can help. Regards.